Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Have Diverticulitis. Took Cipro. Bowels are up and down. Advise on fiber intake

I am a 47 year old man who was recently told he has Diverticulitis. I was on Cipro and finished taking those, my pain in my abdomen has finally gone away after several weeks but my bowels are still up and down. I am having regular bowel movements, no blood, no straining, but I do hear gas sounds when passing the bowel movement and my stools are sometimes normal and sometimes like ribbons. What should I do increase my fiber intake???
Asked On : Wed, 3 Apr 2013
Answers:  1 Views:  41
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General Surgeon 's  Response

Thank you for the query.

As diverticles are caused by chronic constipation, you should do everything to avoid them. Otherwise you will get another inflammation of diveticles what can result in intestine perforation. Moreover, recurring diverticulitis should be treated with affected part of large intestine removal.
To avoid constipation you should increase fiber rich products and mineral water intake. Stool softeners can be used in case of constipation. You should also increase physical activity what will stimulate intestines for proper work.
If you diverticulitis were diagnosed only with an ultrasound, you should have colonoscopy performed in about 3 weeks after acute inflammation healing.

Hope this will help.
Answered: Mon, 29 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor